Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Constipation after a course of cipro. How can I get rid of it?

Hi there, I was prescribed cipro 500 mg twice daily for 10 days course. I had no side effects whilst on them. 2 weeks after finishing them I m really costipated. I have never had problems with bowel movements and on occasions I can go as much as 3 times a day. I m concerned that antibiotic has done long term dammage. Thank you. Dean..
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  2685
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to health care magic, I am sorry that you experienced problems related to your medication.

Most medications are associated with a number of potential side effects though most persons normally do not have any problems. Ciprofloxacin is a member of the fluoroquinolone family of drugs and is associated with potential side effects such as dizziness, headache, drowsiness, stomach upset, diarrhoea,heartburn, nausea, vomiting and loss of appetite to name only a few.
Approximately 1% of persons who take ciprofloxacin would experience constipation as a side effect. It is unlikely that the constipation you are experiencing ,if it is as a result of the medication which is now completed, would be permanent.
Constipation can have many causes including but not limited to : inadequate fluid intake, inadequate fibre intake, inadequate mobility, stress, medications, overuse of laxatives, hypothyroidism, neurologial diseases, eating disorders and depression.

Increasing your fluid intake, fruits , vegetable and other sources of fibre may be helpful.

Most person with constipation do not extensive testing but since it has been going on for 2 weeks you need to consider going to your doctor for a full check out and examination.
Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor